Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 20, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Dec 14, 2014, 3:41 AM CST for 7 counties in Texas. It took effect at Dec 14, 2014, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2014, 3:41 AM CST (09:41 UTC)
- In effect from
- Dec 14, 2014, 9:00 AM CST
- Expired
- Dec 14, 2014, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Donley County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 11 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
486 WWUS74 KAMA 140941 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 341 AM CST SUN DEC 14 2014 TXZ011>013-016>019-141800- /O.NEW.KAMA.WI.Y.0020.141214T1500Z-141215T0000Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...HEREFORD...CANYON...CLAUDE...CLARENDON 341 AM CST SUN DEC 14 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * EVENT...WEST TO SOUTHWEST WINDS AROUND 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE TODAY. * TIMING...WINDS WILL INCREASE MID TO LATE MORNING...AND REMAIN STRONG THROUGH EARLY THIS EVENING. * IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OR LIGHTWEIGHT OBJECTS...INCLUDING HOLIDAY DECORATIONS...MAY BE BLOWN AROUND. AREAS OF BLOWING DUST COULD LEAD TO LOCALIZED REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KB
2 follow-up statements
383 WWUS74 KAMA 141747 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1147 AM CST SUN DEC 14 2014 TXZ011>013-016>019-150000- /O.CON.KAMA.WI.Y.0020.000000T0000Z-141215T0000Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...HEREFORD...CANYON...CLAUDE...CLARENDON 1147 AM CST SUN DEC 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...WEST TO SOUTHWEST WINDS AROUND 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE THROUGH THIS AFTERNOON. * TIMING...WINDS WILL REMAIN STRONG THROUGH EARLY THIS EVENING. * IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OR LIGHTWEIGHT OBJECTS...INCLUDING HOLIDAY DECORATIONS...MAY BE BLOWN AROUND. AREAS OF BLOWING DUST COULD LEAD TO LOCALIZED REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHNEIDER
700 WWUS74 KAMA 142354 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 554 PM CST SUN DEC 14 2014 TXZ011>013-016>019-150100- /O.EXP.KAMA.WI.Y.0020.000000T0000Z-141215T0000Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...HEREFORD...CANYON...CLAUDE...CLARENDON 554 PM CST SUN DEC 14 2014 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... SUSTAINED WINDS HAVE DIMINISHED TO BELOW 35 MPH ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. AS A RESULT...THE WIND ADVISORY ISSUED EARLY THIS MORNING FOR THIS AREA WILL EXPIRE AT 6 PM THIS EVENING. $$ ANDRADE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 13, 11:41 PM CST, 4 hours earlier.
Area forecast discussion, Dec 13, 11:41 PM CST, 4 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1141 PM CST SAT DEC 13 2014 .AVIATION... FOR THE 06Z TAFS...LITTLE CHANGE FROM PREVIOUS AVIATION AFD. A FAST MOVING AND VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM AND ITS ASSOCIATED SFC COLD FRONT WILL IMPACT THE REGION THRU SUNDAY AFTERNOON. THREAT OF SHOWERS AND ISOLD TSTMS EXISTS AT ALL TERMINAL SITES THRU SUNDAY MORNING. MVFR CIGS AND SOME BR ARE ALSO POSSIBLE. THE COLD FRONT WILL MOVE THRU THE AREA SUNDAY..LEADING TO IMPROVING CONDITIONS. WINDS WILL ALSO RAMP UP MID TO LATE MORNING SUNDAY AND PERSIST INTO THE EARLY EVENING HOURS. ANDRADE && .PREV DISCUSSION... /ISSUED 549 PM CST SAT DEC 13 2014/ AVIATION... FOR THE 00Z TAFS...A VARIETY OF WEATHER IS EXPECTED AT THE TERMINAL SITES DURING THE NEXT 24 HOURS. A FAST MOVING UPPER LEVEL LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL IMPACT THE REGION AFTER 06Z TONIGHT THRU SUNDAY AFTERNOON. THIS STORM SYSTEM WILL BRING A THREAT OF SHOWERS AND ISOLD TSTMS TO THE TAF SITES LATE TONIGHT INTO SUNDAY MORNING. MVFR CIGS AND SOME BR ALSO POSSIBLE. THE SFC COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY...LEADING TO IMPROVING CONDITIONS. WINDS WILL ALSO RAMP UP AROUND MID TO LATE MORNING SUNDAY AND PERSIST THRU THE AFTERNOON HOURS. OVERALL...A FAIRLY COMPLICATED FCST WITH AMENDMENTS PSBL THIS EVENING. ANDRADE PREV DISCUSSION... /ISSUED 358 PM CST SAT DEC 13 2014/ SHORT TERM... A HIGHLY AMPLIFIED UPPER AIR PATTERN CONTINUES ACROSS THE CONUS WITH THE TEXAS AND OKLAHOMA PANHANDLES SITUATED AHEAD OF AN UPPER TROUGH OVER THE FOUR CORNERS REGION. THIS UPPER TROUGH WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA LATER TONIGHT. MEANWHILE SOUTHERLY SURFACE WINDS CONTINUE TO DRAW IN LOW-LEVEL MOISTURE INTO THE AREA. WHILE THIS MOISTURE IS PRETTY SHALLOW...IT IS ABUNDANT AND HAS RESULTED IN AREAS OF DENSE FOG AND LOW STRATUS THE PAST SEVERAL NIGHTS AND SEE NO REASON FOR FOG AND LOW STRATUS NOT TO DEVELOP LATER TONIGHT. THE ONE CAVEAT THOUGH IS SURFACE WINDS ARE STRONGER IN MAGNITUDE WHICH MAY HELP TO KEEP VISIBILITIES ABOVE A QUARTER OF A MILE. THUS HAVE OPTED TO NOT ISSUE A DENSE FOG ADVISORY FOR THIS AREA TONIGHT. THE UPPER TROUGH BECOMES NEGATIVELY TILTED BEFORE CLOSING OFF INTO AN UPPER LOW LATE TONIGHT. THIS LOW WILL THEN TRACK EAST NORTHEAST ACROSS THE NORTHERN TEXAS PANHANDLE AND THE OKLAHOMA PANHANDLE SUNDAY MORNING. SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE TONIGHT AHEAD OF THIS SYSTEM AS LARGE SCALE ASCENT INCREASES WITH THE APPROACH OF THIS SYSTEM. COOL MID LEVEL TEMPS ASSOCIATED WITH THIS SYSTEM WILL RESULT IN STEEPENING LAPSE RATES WHICH WILL CONTRIBUTE TO MUCAPES OF 250-750 J/KG. BULK SHEAR VALUES AROUND 40 KTS WILL SUPPORT STORM ORGANIZATION BUT THE OVERALL SEVERE THREAT WILL BE LIMITED GIVEN THE PROGRESSIVE NATURE OF THIS SYSTEM. STILL THE STRONGER STORMS CAN BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. MOST LIKELY SCENARIO WILL BE A SQUALL LINE MOVING EASTWARD ACROSS THE AREA BEFORE RACING OFF INTO OKLAHOMA SUNDAY. ANY LOW CLOUDS/FOG WILL BE SCOURED OUT EARLY SUNDAY ONCE THE FRONT PUSHES THROUGH THE AREA AS DRIER AIR WORKS ITS WAY INTO THE AREA. NORTHWEST WINDS WILL INCREASE BEHIND THIS DEPARTING SYSTEM LEADING TO A BLUSTERY DAY. STILL HELD ONTO A MENTION OF RAIN DURING THE DAY OVER MUCH OF THE AREA BUT BETTER CHANCES WILL LIE OVER THE OKLAHOMA PANHANDLE AND NORTHEAST TEXAS PANHANDLE AS THE DEFORMATION ZONE NORTH OF THE UPPER LOW MOVES OVER THIS AREA. THE RAIN WILL CHANGE OVER TO SNOW SUNDAY EVENING AS TEMPS FALL BELOW FREEZING. LONG TERM... THE START OF THE NEW WORK WEEK WILL START WITH NEAR SEASONAL TEMPS AND DRY CONDITIONS AS THE UPPER LOW PULLS OFF TO THE NORTHEAST AND A LOW AMPLITUDE UPPER RIDGE BUILDS OVER THE FOUR CORNERS REGION. HOWEVER THE UPPER PATTERN WILL QUICKLY BECOME ACTIVE BY WEDNESDAY AS AN UPPER TROUGH EJECTS OFF THE CALIFORNIA COAST. THIS WILL BE FOLLOWED BY A SECOND AND DEEPER UPPER TROUGH. THE SECOND TROUGH LOOKS TO BE STRONGER IN MAGNITUDE AND THE PASSAGE OF A COLD FRONT CAN HELP TO GENERATE PRECIPITATION. WHILE THE DETAILS OF THIS SYSTEM ARE NOT TOO CLEAR AT THIS TIME SINCE ITS SEVERAL DAYS OUT IN TIME...BUT A RAIN SNOW MIX LOOKS TO BE A POSSIBILITY WEDNESDAY EVENING THROUGH FRIDAY. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Dec 13, 2:50 PM CST, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 250 PM CST SAT DEC 13 2014 OKZ001>003-TXZ001>020-141200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 250 PM CST SAT DEC 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. PATCHY FOG IS EXPECTED TO DEVELOP OVER THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT. VISIBILITIES MAY BE REDUCED TO LESS THAN A MILE AT TIMES. THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STRONGER STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL REMAIN POSSIBLE ON SUNDAY. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CLK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.